Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Side Effects Of Interferon Treatment For Hep C

Here's a taste of what TheBody.com has to offer on this topic:
Articles
National Association of People With AIDS

Hep-C Treatment Without Interferon Comes Closer

Many of us who live with HIV are alive today in part because we received effective treatment to clear our hepatitis C (HCV) co-infections. Interferon-boosted Ribavirin was a lifesaver, but the interferon side effects could be rugged. MedPage Today... Read more »
HIV i-Base

Personal Accounts

Add your story Personal stories in this guide Contributors People with direct experience of HIV and hepatitis coinfection, have written much of this guide. Their storie are included here, and cover dealing with a second diagnosis,... Read more »
ACRIA and GMHC

My Fight for a Hepatitis C Cure

Lynda Dee I thought I had dodged a bullet. I had stopped using heroin intravenously in the early '70s and tested HIV negative. My husband wasn't so lucky -- he died of complications from AIDS in 1987, two years after our son died from SIDS. I... Read more »
Ask the Experts

Interferon Therapy Side Effect!

I'm on HAART since last 4 years with Viral load maintained at undetectable level. However my CD4 was not raising beyond 220 for which my physician has to wait to initiate INterferon Therapy for my Hep.C (Genoptye 1) co-infection. Recently my...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
Those are normal side effects of HCV treatment (particularly from the interferon). Some of these symptoms can be treated with ibuprofen like meds. If you can tolerate it, there is no reason why you can't work.... Read more »

side effects from hepc 3a meds

What will my side effects be from the medicine fromthe treatment of the hepatitis c level 3a drugs be...
Barbara McGovern, M.D.

Response from Barbara McGovern, M.D.

Tufts University School of Medicine
There are a multitude of possible side effects. Most people experience feeling very tired, loss of appetite, possible weight loss, irritability...These are the common complaints. It is important to let your doctor know if you are feeling down since... Read more »

hepc/foot/leg muscle pain

I was diagonosed with Hep C in 1998. Tried interferon, but side effects were too much. Recently, I have lots of pain from below the knees to the sole of the feet.(they also tingle). Also, my upper arms have muscle pain. Also, my abdomine stays...
Barbara McGovern, M.D.

Response from Barbara McGovern, M.D.

Tufts University School of Medicine
It sounds like you might have peripheral neuropathy with the tingling of your feet, but this will have to be diagnosed by your physician by physical examination. There are several causes for this condition which can be further explored with your... Read more »

HIV and HepC

Hello Dr...I tested + for HIV and Hepc 4/99. I've not been on any HIV meds to date, but started Rebetron on Oct.1 (due to liver biopsy). I believe my liver stages are 2/3 (one being damage and the other inflammation). I had to quit the...
Douglas T. Dieterich, M.D.

Response from Douglas T. Dieterich, M.D.

New York University, School of Medicine
Robert,First I would not worry about the CD4 cells. Interferon can drop the overall counts and the CD4 with them. Ask your MD to look at the percentage of CD4. It sounds like you are doing well against the HCV. However, without ribavirin in the... Read more »
Connect With Others

Interferon Roferon Peginterfeon Side Effects

Posted by Claude, 1 Reply
Hi guys,

Did any of you go through bilogical treatment with any kind of Interferons. If you did could you please tell me more about your dosage and side effects?

I am currently on INTRON A and it's a living hell. I don't know what to do anymore.... Read more »

Trying to deal with being + I also have Hepc

Posted by rackme, 7 Replies
I was just told Im hiv+ and Im also hepc. so I don't know when Im not feeling good which is causing the problems been getting vertigo the last couple of days. I see my shrink next week. I guess Im looking for ansures. Thanks any onfo I can get would... Read more »

I have a co-infection;HIV, and HEP-C.

Posted by stevepalma, 1 Reply
I found out that i had this co-infection(hiv,hep-c) in 2002.My doctor says that it is very hard to treat,however with sticking to my meds;this includes hiv meds, and interferon,i now have the hep-c under control after 30 weeks of a 48 week... Read more »

I'm taking my treatment into my own hands now

Posted by taurusthecat, 5 Replies
I'm not happy. I have been asking my doctor for ages if I can go on some kind of HIV drug therapy and I keep getting stalled. I've been pos for 8 years and over time my energy levels have gone down and down, my body is just fighting this virus as it... Read more »